Alert archive / South Carolina / Lake Wind Advisories in 2012
Lake Wind Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 1, 2012, 3:25 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 1, 2012, 1:00 PM EST. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2012, 3:25 AM EST (08:25 UTC)
- In effect from
- Jan 1, 2012, 1:00 PM EST
- Expired
- Jan 3, 2012, 6:00 PM EST
- In force
- 53 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2445 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791 WWUS72 KCAE 010825 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 325 AM EST SUN JAN 1 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 012000- /O.NEW.KCAE.LW.Y.0001.120101T1800Z-120102T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 325 AM EST SUN JAN 1 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST MONDAY. * LOCATIONS...AREA LAKES IN THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG WINDS. * TIMING...FROM 1 PM THIS AFTERNOON TO 7 AM MONDAY MORNING. * WINDS...WEST 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS. * IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
7 follow-up statements
458 WWUS72 KCAE 011813 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 113 PM EST SUN JAN 1 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 021000- /O.EXT.KCAE.LW.Y.0001.000000T0000Z-120103T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 113 PM EST SUN JAN 1 2012 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST TUESDAY. * LOCATIONS...AREA LAKES IN THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG GUSTY WINDS. * TIMING...FROM 1 PM THIS AFTERNOON TO 7 AM TUESDAY MORNING. * WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG WINDS MAY CAPSIZE SMALL BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
073 WWUS72 KCAE 012255 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 555 PM EST SUN JAN 1 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 021000- /O.CON.KCAE.LW.Y.0001.000000T0000Z-120103T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 555 PM EST SUN JAN 1 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * LOCATIONS...AREA LAKES IN THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG GUSTY WINDS. * TIMING...TONIGHT THROUGH 7 AM TUESDAY MORNING. * WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
831 WWUS72 KCAE 020732 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 232 AM EST MON JAN 2 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 030500- /O.CON.KCAE.LW.Y.0001.000000T0000Z-120103T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 232 AM EST MON JAN 2 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * LOCATIONS...AREA LAKES IN THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG GUSTY WINDS. * TIMING...TONIGHT THROUGH 7 AM TUESDAY MORNING. * WINDS...WEST TO NORTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
025 WWUS72 KCAE 021912 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 212 PM EST MON JAN 2 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 031000- /O.EXT.KCAE.LW.Y.0001.000000T0000Z-120103T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 212 PM EST MON JAN 2 2012 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST TUESDAY. * LOCATIONS...AREA LAKES IN THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG GUSTY WINDS. * TIMING...TONIGHT THROUGH 6 PM TUESDAY. * WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
963 WWUS72 KCAE 030823 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 323 AM EST TUE JAN 3 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 032300- /O.CON.KCAE.LW.Y.0001.000000T0000Z-120103T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 323 AM EST TUE JAN 3 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATIONS...AREA LAKES IN THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG GUSTY WINDS. * TIMING...TONIGHT THROUGH 6 PM TUESDAY. * WINDS...NORTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
769 WWUS72 KCAE 032037 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 337 PM EST TUE JAN 3 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 032300- /O.CON.KCAE.LW.Y.0001.000000T0000Z-120103T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 337 PM EST TUE JAN 3 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATIONS...AREA LAKES IN THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG GUSTY WINDS. * TIMING...THROUGH 6 PM THIS EVENING. * WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
481 WWUS72 KCAE 032259 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 559 PM EST TUE JAN 3 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 040000- /O.EXP.KCAE.LW.Y.0001.000000T0000Z-120103T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 559 PM EST TUE JAN 3 2012 ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING. NORTHWEST WINDS 10 TO 15 KNOTS WITH GUSTS TO AROUND 20 KNOTS WILL CONTINUE TO DIMINISH OVERNIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 1, 3:17 AM EST, 8 minutes earlier.
Area forecast discussion, Jan 1, 3:17 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
317 AM EST SUN JAN 1 2012
.SYNOPSIS...
A DRY COLD FRONT WILL MOVE THROUGH LATER THIS AFTERNOON. EXPECT
WARM TEMPERATURES AHEAD OF THE FRONT...BUT MUCH COLDER AIR WILL
FILTER INTO OUR REGION SUNDAY NIGHT THROUGH MID WEEK AS A STRONG
CANADIAN HIGH PRESSURE CENTER DIVES SE TOWARDS OUR REGION.
MODERATING TEMPERATURES EXPECTED LATE WEEK INTO THE WEEKEND...WITH
SOME INCREASING MOISTURE POSSIBLE BY SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SURFACE HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL MOVE
OFFSHORE EARLY THIS MORNING. CLEAR SKIES AND NEAR CALM WIND
SHOULD ALLOW TEMPERATURES TO FALL INTO THE UPPER 30S TO LOWER
40S... PERHAPS SOME MID 30S FOR THE NORMALLY COOLER LOCATIONS.
GUIDANCE INDICATING SOME CLOUDINESS MAY BE SPREADING INTO THE
CSRA AND WEST MIDLANDS LATE TONIGHT...MAINLY AFTER 10Z...IN WARM
ADVECTION PATTERN AHEAD OF APPROACHING STRONGER COLD FRONT.
DRY COLD FRONT WILL PUSH THROUGH THE AREA BY LATE THIS AFTERNOON.
WINDS WILL INCREASE AHEAD OF THE FRONT AND PERSIST UNTIL AROUND
SUNSET. OVER THE AREA LAKES...LOW-LEVEL MIXING WILL CONTINUE
THROUGHOUT THE EVENING AND OVERNIGHT HOURS. AS A RESULT...WILL
ISSUE A LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM MONDAY
MORNING. SCTD-BKN LOW-LEVEL CLOUDS WILL PERSIST FOR MUCH OF THE
DAYTIME HOURS TODAY AHEAD OF THE FRONT. DESPITE THE CLOUDS...WITH
STRONG WARM AIR ADVECTION IN ADVANCE OF THE FRONT...EXPECT
DAYTIME HIGHS TO REACH THE 70 DEGREE MARK DURING THE AFTERNOON
ESPECIALLY OVER THE CENTRAL AND SOUTHERN COUNTIES OF THE CWA.
OVERNIGHT LOWS WILL DROP TO AROUND 40 DEGREES WITH MOSTLY CLEAR
SKIES.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
COLD HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH THE SHORT
TERM. EXPECT SOME OF THE COLDEST READINGS SO FAR THIS SEASON.
HIGHS WILL BE GENERALLY AROUND 50 DEGREES MONDAY...BUT THE BULK OF
THE COLDEST AIR WILL ARRIVE MONDAY NIGHT INTO TUESDAY. MODEL TIME
SECTIONS INDICATING STRONG COLD AIR ADVECTION MONDAY NIGHT THROUGH
TUESDAY. FORECAST LOWS WILL DIP INTO THE LOWER TO MIDDLE 20S
MONDAY NIGHT...AND FORECAST HIGHS WILL STRUGGLE TO MUCH ABOVE 40
DEGREES TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
BELOW NORMAL TEMPS WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK.
MODELS CONTINUE TO INDICATE STRONG UPPER RIDGE OVER THE WESTERN
CONUS WITH DEEP UPPER TROUGH OVER THE EAST. THIS PROVIDES A NW
FLOW ALOFT INTO OUR REGION FROM NORTHERN CANADA...WHICH IS A COLD
DRY FLOW. STRONG HIGH PRESSURE CENTER/COLD AIR MASS TO PUSH INTO
THE LOWER MISS VALLEY/DEEP SOUTH BY TUESDAY NIGHT...WHILE STRONG LOW
PRESSURE MOVES EAST ACROSS EASTERN CANADA...AND ANOTHER OFFSHORE
THE NE US COAST. GFS/ECMWF BUILD THE HIGH CENTER INTO OUR REGION
BY TUE NT/WED...PROVIDING APPEARANCES OF GOOD RADIATIONAL COOLING
AND POTENTIAL FOR THE COLDEST TEMPS EARLY WED MORNING. GFS
ENSEMBLE AVERAGE MIN TEMPS TRENDING DOWN WITH LATEST RUN. TEMPS
EARLY WED MORNING COULD DIP INTO THE TEENS. ANOTHER LOW/TROUGH MAY
SWING BY TO OUR NE THU...INCREASING THE WIND AND POSSIBLY ADDING
SOME CLOUDS...SO MIN TEMPS NOT AS COOL. MODELS INDICATE INCREASING
UPPER HEIGHTS OVER OUR REGION LATE WEEK INTO SATURDAY AS
TROUGHINESS DEVELOPS OVER THE WESTERN CONUS...WHILE SURFACE HIGH
PRESSURE GRADUALLY WEAKENS IN THE VICINITY OF THE SE CONUS AND
SHIFTS SLOWLY SE. THIS WILL RESULT IN MODERATING TEMPS FRI/SAT.
GFS/ECMWF INDICATE AN APPROACHING FRONT WITH INCREASING
ATMOSPHERIC MOISTURE AFFECTING OUR REGION BY SATURDAY.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
TAF SITES MAY ENCOUNTER PERIODS OF MVFR VISIBILITIES OVERNIGHT DUE
TO LINGERING SMOKE FROM FIREWORKS. SKIES WILL BE VFR FOR MUCH OF
THE NIGHT. SOUTHWESTERLY LOW-LEVEL RETURN FLOW SETTING UP AHEAD OF
THE NEXT COLD FRONT ACROSS THE SOUTHERN MISSISSIPPI VALLEY REGION.
CLOUDS WILL CONTINUE TO SPREAD EASTWARD AS MOISTURE INCREASES ON
SOUTHWESTERLY WINDS AHEAD OF AN APPROACHING COLD FRONT SUNDAY
AFTERNOON. CLOUD COVER STILL FORECAST TO REMAIN VFR THROUGH THE
PERIOD. THE STRONG COLD FRONT WILL NOT PASS THROUGH THE AREA
UNTIL LATE IN THE DAY SUNDAY. WINDS WILL TURN MORE
WEST/NORTHWESTERLY SUNDAY EVENING...AND WILL BECOME RATHER STRONG
AND GUSTY. SKIES CLEAR QUICKLY BEHIND THE FRONT BUT WINDS WILL
REMAIN STRONG...ALTHOUGH GUSTS SHOULD DIMINISH SOME AFTER SUNSET.
EXTENDED AVIATION OUTLOOK...BREEZY CONDITIONS EXPECTED THROUGH
TUESDAY. OTHERWISE...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED
THROUGH THURSDAY.
&&
.FIRE WEATHER...
MUCH COLDER AND DRIER AIR WILL FILTER INTO OUR REGION TONIGHT
THROUGH WEDNESDAY BEHIND A COLD FRONT THAT WILL MOVE THROUGH LATE
SUNDAY. LATEST MODEL GUIDANCE TRENDING DOWN ON DEWPOINTS AND
RELATIVE HUMIDITY (RH) VALUES. MINIMUM AFTERNOON RH VALUES COULD
FALL TO 20 PERCENT OR LOWER MONDAY THROUGH WEDNESDAY. BREEZY
CONDITIONS ARE ALSO EXPECTED MONDAY AND TUESDAY. RED FLAG WARNINGS
OR FIRE WEATHER WATCHES MAY NEED TO BE CONSIDERED FOR
MON/TUE...DEPENDING ON FUEL MOISTURE AND COORDINATION WITH
FORESTRY OFFICIALS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM EST MONDAY
FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM EST MONDAY
FOR GAZ040-063>065-077.
&&Hazardous weather outlook, Dec 31, 1:02 PM EST, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 102 PM EST SAT DEC 31 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-011815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 102 PM EST SAT DEC 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BREEZY CONDITIONS ARE EXPECTED TO DEVELOP SUNDAY AND PERSIST THROUGH TUESDAY. LAKE WIND ADVISORY MAY BE REQUIRED. DRY CONDITIONS ARE ALSO EXPECTED...WITH AFTERNOON MINIMUM RELATIVE HUMIDITIES AT OR BELOW 20 PERCENT MONDAY THROUGH WEDNESDAY. RED FLAG WARNINGS OR FIRE WEATHER WATCHES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.